MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY SO POR PL HA SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY SO POR PL HA SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71357005
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 07/09/2012
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a 2 stage revision due infection.All the components were removed and an antibiotic impregnated prostalac spacer was used.The patient was re implanted with a full smith and nephew system on (b)(6) 2012.
 
Additional Manufacturer Narrative
The devices, used in treatment were not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms the reported positive cultures for staphylococcus epidermis and reported tissue cultures showing abundant neutrophils associated with granulation tissue and number over 100 per hpf [high power field] as well as intraoperative findings of bone loss lateral to the acetabulum and disruption of the posterior femoral neck may be consistent with findings associated with infection and erosion.Findings of this sort are not associated with a mal-performance of the implant.The patient impact beyond the pain, revision and reported post-op infection, and expected transient post-op convalescence period cannot be determined.No further clinical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
ANTHOLOGY SO POR PL HA SZ 5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9634467
Report Number1020279-2020-00398
Device Sequence Number19625847
Product Code JDI
UDI-Device Identifier03596010559487
UDI-Public03596010559487
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2018
Device Model Number71357005
Device Catalogue Number71357005
Device Lot Number08KM09767A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date04/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR